Economics at your fingertips  

Bayesian approach to discriminant problems for count data with application to multilocus short tandem repeat dataset

Tsukuda Koji (), Mano Shuhei and Yamamoto Toshimichi
Additional contact information
Tsukuda Koji: Graduate School of Arts and Sciences, The University of Tokyo, 3-8-1 Komaba, Meguro-ku, 153-8902, Tokyo, Japan
Mano Shuhei: The Institute of Statistical Mathematics, 10-3 Midori-cho, Tachikawa-shi, 190-8562, Tokyo, Japan
Yamamoto Toshimichi: Department of Legal Medicine and Bioethics, Graduate School of Medicine, Nagoya University, 65 Tsurumai-cho, Showa-ku, Nagoya-shi, 466-8550, Aichi, Japan

Statistical Applications in Genetics and Molecular Biology, 2020, vol. 19, issue 2, 18

Abstract: Short Tandem Repeats (STRs) are a type of DNA polymorphism. This study considers discriminant analysis to determine the population of test individuals using an STR database containing the lengths of STRs observed at more than one locus. The discriminant method based on the Bayes factor is discussed and an improved method is proposed. The main issues are to develop a method that is relatively robust to sample size imbalance, identify a procedure to select loci, and treat the parameter in the prior distribution. A previous study achieved a classification accuracy of 0.748 for the g-mean (geometric mean of classification accuracies for two populations) and 0.867 for the AUC (area under the receiver operating characteristic curve). We improve the maximum values for the g-mean to 0.830 and the AUC to 0.935. Computer simulations indicate that the previous method is susceptible to sample size imbalance, whereas the proposed method is more robust while achieving almost identical classification accuracy. Furthermore, the results confirm that threshold adjustment is an effective countermeasure to sample size imbalance.

Keywords: Bayes factor; Dirichlet–multinomial model; DNA polymorphism; locus selection; sample size imbalance (search for similar items in EconPapers)
Date: 2020
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link) (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1515/sagmb-2018-0044

Access Statistics for this article

Statistical Applications in Genetics and Molecular Biology is currently edited by Michael P. H. Stumpf

More articles in Statistical Applications in Genetics and Molecular Biology from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

Page updated 2021-05-24
Handle: RePEc:bpj:sagmbi:v:19:y:2020:i:2:p:18:n:3